Author(s): Estve E, Maitre F, Legac E, Estve E, Maitre F, Legac E, Estve E, Maitre F, Legac E, Estve E, Maitre F, Legac E
Abstract Share this page
Abstract INTRODUCTION: The common cutaneous manifestations of human sarcoptic acariasis are erythematous and pruriginous papules. Vascular purpura in patients with scabies has rarely been reported. We report a case of vascular purpura in the presence of a transient elevation of anticardiolipin antibodies. CASE REPORT: A 79 year-old woman was treated with prednisone and chlorambucil for a lymphoma. She was referred to our institution for diffuse sarcoptic acariasis. Clinical examination showed a petechial purpura on her legs. Histology of two biopsies of purpuric papules showed non inflammatory thrombosis of the upper dermis vessels. Investigations revealed a transient elevation of anticardiolipin antibodies, moderate hyperhomocysteinaemia and blood eosinophilia. Treatment consisted in ivermectin and repeated applications of benzyl benzoate lotion. The purpura healed within one month, without specific treatment. DISCUSSION: Histological findings of sarcoptic acariasis with vascular purpura correspond to leukocytoclasic vasculitis. Focal glomerulonephritis has been reported. In our case, histopathology showed a non inflammatory thrombosis of the dermal vessels. We hypothesize that the anticardiolipin antibodies, hyperhomocysteinaemia and blood eosinophilia may have been the cause of vascular thrombosis.
This article was published in Ann Dermatol Venereol
and referenced in Journal of Thrombosis and Circulation: Open Access